Alert archive / Oklahoma / Wind Advisories in 2020
Wind Advisory 3, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 18, 2020, 1:43 PM CDT for 29 counties in Oklahoma; Foard County, Hardeman County, Texas. It took effect at Mar 19, 2020, 10:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2020, 1:43 PM CDT (18:43 UTC)
- In effect from
- Mar 19, 2020, 10:00 AM CDT
- Expired
- Mar 20, 2020, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Norman, OK
All 31 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX
The radar
The Norman radar (KTLX), 122 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
755 WWUS74 KOUN 181843 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 143 PM CDT Wed Mar 18 2020 OKZ004>012-014>018-021-200000- /O.NEW.KOUN.WI.Y.0003.200319T1500Z-200320T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, and Sayre 143 PM CDT Wed Mar 18 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, northwest and western Oklahoma. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
663 WWUS74 KOUN 190843 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 343 AM CDT Thu Mar 19 2020 OKZ022-023-033>036-TXZ083-084-200000- /O.EXA.KOUN.WI.Y.0003.200319T1500Z-200320T0000Z/ Washita-Caddo-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard- Including the cities of Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Quanah, and Crowell 343 AM CDT Thu Mar 19 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with frequent gusts to 40 mph expected. * WHERE...In Oklahoma, Washita, Caddo, Harmon, Greer, Kiowa and Jackson Counties. In Texas, Hardeman and Foard Counties. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ004>012-014>018-021-200000- /O.CON.KOUN.WI.Y.0003.200319T1500Z-200320T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, and Sayre 343 AM CDT Thu Mar 19 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, northwest and western Oklahoma. * WHEN...From 10 AM to 7 PM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
136 WWUS74 KOUN 191508 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1008 AM CDT Thu Mar 19 2020 OKZ013-200000- /O.EXA.KOUN.WI.Y.0003.000000T0000Z-200320T0000Z/ Noble- Including the city of Perry 1008 AM CDT Thu Mar 19 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Noble County. * WHEN...Through 7 PM CDT This Evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ004>012-014>018-021>023-033>036-TXZ083-084-200000- /O.CON.KOUN.WI.Y.0003.000000T0000Z-200320T0000Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Harmon-Greer-Kiowa-Jackson-Hardeman-Foard- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Quanah, and Crowell 1008 AM CDT Thu Mar 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, northwest and western Oklahoma. * WHEN...Through 7 PM CDT This Evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
276 WWUS74 KOUN 192334 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 634 PM CDT Thu Mar 19 2020 OKZ004>018-021>023-033>036-TXZ083-084-201200- /O.EXT.KOUN.WI.Y.0003.000000T0000Z-200320T1200Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita- Caddo-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Quanah, and Crowell 634 PM CDT Thu Mar 19 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...West to southwest winds at 15 to 20 mph will shift to the north at 20 to 25 mph with gusts to 40 mph this evening into tonight. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Mahale
409 WWUS74 KOUN 200238 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 938 PM CDT Thu Mar 19 2020 OKZ019-020-024-025-027>029-201200- /O.EXA.KOUN.WI.Y.0003.000000T0000Z-200320T1200Z/ Logan-Payne-Canadian-Oklahoma-Grady-McClain-Cleveland- Including the cities of Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, and Moore 938 PM CDT Thu Mar 19 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Logan, Payne, Canadian, Oklahoma, Grady, McClain and Cleveland Counties. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ OKZ004>018-021>023-033>036-TXZ083-084-201200- /O.CON.KOUN.WI.Y.0003.000000T0000Z-200320T1200Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Beckham-Washita- Caddo-Harmon-Greer-Kiowa-Jackson-Hardeman-Foard- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Quanah, and Crowell 938 PM CDT Thu Mar 19 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...Until 7 AM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Mahale
097 WWUS74 KOUN 200807 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 307 AM CDT Fri Mar 20 2020 OKZ004>025-027>029-033>036-TXZ083-084-201200- /O.CON.KOUN.WI.Y.0003.000000T0000Z-200320T1200Z/ Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Grady-McClain-Cleveland- Harmon-Greer-Kiowa-Jackson-Hardeman-Foard- Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena, Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, Enid, Perry, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Cordell, Burns Flat, Sentinel, Anadarko, Hinton, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chickasha, Tuttle, Purcell, Newcastle, Blanchard, Norman, Moore, Hollis, Mangum, Granite, Hobart, Snyder, Altus, Quanah, and Crowell 307 AM CDT Fri Mar 20 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Northwest winds 20 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, northern, northwest, southwest and western Oklahoma and northern Texas. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 18, 1:01 PM CDT, 42 minutes earlier.
Area forecast discussion, Mar 18, 1:01 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Norman OK
101 PM CDT Wed Mar 18 2020
...New AVIATION...
.UPDATE...
Issued at 1020 AM CDT Wed Mar 18 2020
Issued a Flood Watch for portions of south-central and southeast
Oklahoma based on saturated ground from previous waves of rain.
The next round of rain tonight has the potential for one to two
inches of additional rainfall. This would exceed flash flood
guidance for some areas. The flood/flash flood potential depends
on storm evolution, but the chance seems high enough at this time
to go ahead and get a Watch out. It's also worth noting that areas
further northwest into central Oklahoma also have some flood
risk. Antecedent conditions in these areas aren't quite as
concerning but we'll need to watch trends closely for some threat
further northwest into the night, especially in urban areas where
high rainfall rates occur.
BRB
.UPDATE...
Issued at 752 AM CDT Wed Mar 18 2020
Just completed updates to the forecast to expand fog eastward, add
drizzle, and confine showers and storms to south-central and
southeast Oklahoma this morning. Trends will be for less fog and
drizzle as low-level flow veers. We removed some counties from the
Dense Fog Advisory in northwest Oklahoma based on these trends,
and since ASOS/AWOS sites have fallen to 1/2 mile or less closer
to the I-35 corridor we included areas further east in the Dense
Fog Advisory as well. More updates are forthcoming, including
updated timing and threats on severe potential tonight once we
further review 12z model data later this morning.
BRB
.SHORT TERM...
(Today and tonight)
Issued at 409 AM CDT Wed Mar 18 2020
Currently, showers are ongoing in southeastern Oklahoma. The surface
boundary that was previously south of the Red River has begun to
move northward as a warm front, bringing in warmer surface
temperatures and increased dewpoints as well. As this boundary
continues to shift northward, the rainfall should continue in
southeast Oklahoma through the rest of the overnight hours and into
the morning as the rainfalls gradually exits the area to the east.
As training is occuring in this area, the rainfall will continue to
be monitored for flooding conditions, especially in Bryan and Atoka
counties where over 1.5 inches of rain has been observed in the past
3 hours.
In addition to the rainfall in the southeast, fog has become a
concern in western Oklahoma and western north Texas. As the moisture
advection continues with this shifting north of the warm front, 60+
degree dewpoints are being advected into low 50 degree temperatures.
A Dense Fog Advisory has been issued for the area until Wednesday
morning when skies are able to clear and surface warming can begin.
Through Wednesday the warm front moves through the rest of Oklahoma,
which will result in dewpoints in the 60s and dewpoints in the 70s.
An approaching upper-level trough will approach the Rockies
Wednesday afternoon and evening and induce lee-side cyclogenesis
in the upper levels. This lee-side cyclone will move through
western Kansas and also result in a negatively tilted trough over
our region. Wednesday evening, a dryline is expected to develop
through the Texas panhandle and begin to shift east. With most of
Oklahoma and western north Texas in the warm moist sector,
thunderstorms and severe weather is possible for most of the area.
A strengthening low level jet positioned over the Texas
panhandle/western OK will provide ample shear for possible
supercells and eventual upscale growth of the storms into a squall
line. There is a bit of uncertainty within the CAMs on the
initial storm mode, with a split between an initial few supercells
or an already developed squall line entering the CWA. This will
be an important distinction to monitor through the day, in
particular with the shift in storm risks. Large hail and damaging
winds are the primary risk with these storms, with a tornado
possible for any supercells that might develop. Flooding will also
be a concern with the abundant available moisture for these
storms, in particular in areas that have already seen 1-2 inches
from the storms this morning.
Zwink
&&
.LONG TERM...
(Thursday through Tuesday)
Issued at 410 AM CDT Wed Mar 18 2020
Storms will be ongoing early Thursday across eastern Oklahoma, a
few of which may be severe. The departing shortwave trough aloft
will help shove the surface system east, bringing an end to the
storms by Thursday evening.
Meanwhile, strong winds above the surface, combined with a fairly
tight surface pressure gradient, will result in strong west winds
during the day Thursday across much of western and northern
Oklahoma. This will also raise the risk of difficult-to-control
grass fires, despite any rainfall that may occur Wednesday night.
As a cold front sweeps south across Oklahoma and north Texas
Thursday night, much cooler weather will arrive, along with fairly
strong north winds. The cold air advection will likely keep
surface wind speeds up higher than what is typical at night.
After a cool Friday and Saturday, southerly flow above the surface
will return, bringing another chance for rain Saturday night.
Model consistency falls apart early next week in a generally zonal
flow aloft, with difficult-to-time small waves in that flow. This
leads to uncertainty for precipitation chances, and to a lesser
degree, for temperatures after the weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 101 PM CDT Wed Mar 18 2020
A band of low stratus associated with southerly winds and moisture
advection is presisting generally across the southeast half of the
area. This includes OKC, OUN, LAW and SPS TAF sites. Others have
returned (or will shortly) to VFR. With time, stratus may become
more broken and eventually scattered causing at least a brief
window for VFR conditions this afternoon. Then the focus will
shift toward impacts from precipitation and thunderstorms.
Convective initiation and evolution is currently somewhat unclear
at this time, but it appears that at least some convection could
begin to impact SPS as early as early this evening, with activity
eventually growing upscale and moving eastward as a mesoscale
convective system. An attendant risk for hail, wind, and a few
tornadoes may accompany the thunderstorms due to the degree of
instability and wind shear. Expect possibly several amendments
through the night for ceiling restrictions and thunderstorm
timing. Tomorrow, rain will move out but strong southwest winds
are expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 76 62 74 34 / 40 100 20 0
Hobart OK 76 58 72 33 / 30 80 0 0
Wichita Falls TX 78 63 75 39 / 50 100 10 0
Gage OK 78 53 70 26 / 10 70 0 0
Ponca City OK 77 63 75 31 / 30 90 20 0
Durant OK 75 64 78 43 / 70 80 70 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 7 PM CDT this evening through Thursday
afternoon for OKZ043-047-048-051-052.
TX...None.
&&
SHORT TERM...50
LONG TERM....23
AVIATION...12Hazardous weather outlook, Mar 18, 12:06 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1206 PM CDT Wed Mar 18 2020 OKZ004>048-050>052-TXZ083>090-191715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1206 PM CDT Wed Mar 18 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an Enhanced risk for severe storms across portions of central and southern Oklahoma and all of western north Texas. There is a Slight risk across much of the rest of central and northern Oklahoma. Location... The Enhanced risk is south and west of a line from Mangum and Hobart, to Mustang and Shawnee, to Ada and Madill Oklahoma. The Slight risk area is south of a line from Gage and Woodward, to Cherokee and Newkirk Oklahoma, with a Marginal risk across the rest of the area. Timing... The most likely time will be after 7 pm into early Thursday. Impacts... Hail up to the size of baseballs. Damaging wind gusts of 60 to 80 mph. A few tornadoes could also be possible. Discussion... Discrete storms could develop this evening, initially affecting portions of southern Oklahoma and north Texas. These storms along with storms that develop west and southwest of the area are expected to eventually develop into one or more lines that moves across the area overnight into early Thursday. All severe hazards will be possible with the potential for damaging wind gusts increasing with the development of the line of storms overnight. The risk for tornadoes will also continue overnight into early Thursday. .Flooding... Heavy rainfall will be possible this evening and overnight. Areas of southern Oklahoma and western north Texas that had heavy rainfall Tuesday night and early Wednesday will be especially susceptible to flooding. The highest potential for flooding will be in portions of southeast and south central Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations this evening and overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Strong to severe storms will likely be ongoing early Thursday over central and eastern Oklahoma. Damaging winds will be the main threat with these storms. The storms are expected to move into far eastern Oklahoma by late afternoon. .Flooding... Heavy rainfall that could lead to flooding will continue to be a concern Thursday, especially in portions of southeast and south central Oklahoma. .Winds... Strong southwest winds are expected Thursday, especially in the afternoon, across western and northern Oklahoma. Winds may gust to near 50 mph at times. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:10 AM CDT | Dense Fog Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 27 more | 9 hr |
| Mar 18, 7:20 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 103 min |
| Mar 18, 8:57 AM CDT | River Flood Warning | OUN | Bryan | 36 hr |
| Mar 18, 10:05 AM CDT | Flood Watch | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 12 more | 32 hr |
| Mar 18, 5:50 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Mar 18, 6:08 PM CDT | Special Weather Statement | OUN | Jackson | 37 min |
| Mar 18, 6:12 PM CDT | Special Weather Statement | OUN | Jackson | 33 min |
| Mar 18, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 38 min |
| Mar 18, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Mar 18, 6:45 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| Mar 18, 6:57 PM CDT | Special Weather Statement | OUN | Kiowa | 33 min |
| Mar 17, 7:02 PM CDT | Areal Flood Advisory | OUN | Baylor | 3 hr |
| Mar 18, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| Mar 18, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 52 min |
Nearby
Wind Advisories in Oklahoma, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.